Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Morristown, TN
NWS Morristown, TN issued this special weather statement at Jul 16, 2021, 8:10 PM EDT for Madison County, North Carolina. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 8:10 PM EDT (00:10 UTC)
- Expired
- Jul 16, 2021, 9:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Morristown, TN
County Madison County, NC
The radar
The Knoxville radar (KMRX), 56 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.2 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2452 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1310 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
037
WWUS84 KMRX 170010
SPSMRX
Special Weather Statement
National Weather Service Morristown TN
810 PM EDT Fri Jul 16 2021
TNZ040>043-170100-
Cocke Smoky Mountains TN-Northwest Greene TN-Northwest Cocke TN-
Southeast Greene TN-
810 PM EDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COCKE AND
SOUTHEASTERN GREENE COUNTIES UNTIL 900 PM EDT...
At 809 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hot Springs, or 12 miles northwest of Marshall, moving north at 10
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Tusculum, Round Mountain, Camp Creek and Cedar Creek.
LAT...LON 3606 8263 3600 8278 3598 8279 3597 8277
3592 8282 3595 8285 3595 8290 3593 8290
3593 8292 3588 8290 3587 8292 3584 8292
3581 8296 3582 8296 3599 8305 3611 8288
3618 8268 3610 8261
TIME...MOT...LOC 0009Z 170DEG 7KT 3593 8284
$$
McDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Jul 16, 8:03 PM EDT, 7 minutes earlier.
Area forecast discussion, Jul 16, 8:03 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED National Weather Service Morristown TN 803 PM EDT Fri Jul 16 2021 .UPDATE... FOR 00Z AVIATION. && .SHORT TERM...(Tonight and Saturday)... -Isolated to scattered showers and thunderstorms this afternoon will diminish this evening -More numerous showers and thunderstorms expected Saturday Isolated to scattered convection this afternoon should diminish this evening with the loss of heating. A weak short wave will approach late tonight and move across on Saturday as it moves through the base of the Great Lakes upper trough. Models show some weak divergence aloft as the right entrance region of the upper jet to our northeast brushes us, although the stronger forcing looks to stay north of our area. Will lower PoPs this evening and then begin to increase them a bit late across the Plateau. Will carry likely PoPs for showers and thunderstorms all areas Saturday. A few storms may be strong to severe with gusty winds the primary threat although overall the threat level still looks low. In addition, locally heavy rainfall may produce localized flooding. These threats will continue to mentioned in the HWO. Temperatures will be near to a bit below seasonal normals. LW .LONG TERM...(Saturday Night Through Friday)... Key Messages: 1. Stormy pattern in place through Monday. Showers and thunderstorms likely widespread over the weekend to give most everyone rain. 2. While threat is low overall, there is a chance for a few strong to severe storms on Saturday. 3. Drier pattern arrives mid-week. Discussion: Active weather over the weekend expected to continue Saturday night through the rest of the weekend. Strong ridge over the western half of the U.S. will continue to keep the eastern side in a more troughy pattern leading to more shower and thunderstorm chances. Slow moving front across the Ohio Valley will continue to move southward through the remainder of the weekend. We will be sitting south of the front in a warmer and more humid environment through the rest of the weekend allowing for shower and thunderstorm development to continue. Will keep PoP and thunderstorm chances the entire weekend, but expect coverage to increase/decrease diurnally with greatest coverage and strength of storms in the late afternoon and early evenings each day. On Saturday forecast soundings still show the chance for a few strong to severe storms and possibly localized heavy rainfall. MLCAPE of 1000+ J/kg and PWATs nearing 2 inches means we could see some strong storms able to produce strong winds and heavy rainfalls on Saturday, but still expect the overall coverage of possibly severe storms to be somewhat limited. Sunday looks to have a more favorable environment for more widespread storms with greater CAPE and more vorticity associated with the trough axis moving through. Once again expect possibly strong to severe storms, and additional isolated heavy rainfall. Frontal boundary will likely stall out somewhere near or south of the Tennessee Valley as we move into next week. This will act as a focus for additional shower and thunderstorm chances through the first part of the work week. Think we'll likely be north of the boundary but the latest GFS has backed off on the southward progress of the front leading to more storms in our area. Will slightly increase PoP chances for parts of next week, but would like to see more consistency and more models showing a more northerly frontal boundary before really ramping up PoPs in our area. The next best chances for rain will come as another system moves around the northern periphery of the strong ridge and dives into the the Tennessee Valley. This will likely come at the end of the work week and over the weekend. ABM && .AVIATION... 00Z TAF DISCUSSION. Confidence in how much overnight convection there will be is low, but expect shower and thunderstorm coverage to be more widespread from mid-morning onward so have VCTS and PROB30 for TSRA mentioned at all sites after 15-17z. Flight categories should be mostly VFR, with MVFR possible in showers/thunderstorms. CD && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 72 87 71 84 70 / 30 60 60 80 60 Knoxville McGhee Tyson Airport, TN 72 88 70 82 69 / 20 60 60 80 60 Oak Ridge, TN 71 85 70 81 68 / 30 70 60 80 50 Tri Cities Airport, TN 67 87 68 80 66 / 20 70 60 80 50 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Jul 16, 3:24 PM EDT, 4 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 324 PM EDT Fri Jul 16 2021 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-171930- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 324 PM EDT Fri Jul 16 2021 /224 PM CDT Fri Jul 16 2021/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A few strong to severe thunderstorms will be possible Saturday, with strong gusty winds the primary threat. Locally heavy rainfall will also be possible which may lead to localized flooding. Widespread showers and thunderstorms will continue Sunday into Monday which also may produce locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
In the hours before
Special weather statement, Jul 16, 2:49 PM EDT, 5 hours 21 minutes before
Special Weather Statement
National Weather Service Morristown TN
249 PM EDT Fri Jul 16 2021
TNZ083>085-161915-
Rhea TN-Meigs TN-McMinn TN-
249 PM EDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RHEA...CENTRAL MEIGS AND
CENTRAL MCMINN COUNTIES UNTIL 315 PM EDT...
At 249 PM EDT, Doppler radar was tracking a strong thunderstorm near
Decatur, moving northeast at 10 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Athens, Sweetwater, Decatur, Spring City, Niota, Riceville, Clear
Water, Peakland, Murray Store and Old Washington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3535 8469 3546 8499 3572 8486 3561 8452
3559 8452 3558 8451
TIME...MOT...LOC 1849Z 202DEG 10KT 3544 8485
MoultonSpecial weather statement, Jul 16, 8:10 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Morristown TN
810 PM EDT Fri Jul 16 2021
TNZ040>043-170100-
Cocke Smoky Mountains TN-Northwest Greene TN-Northwest Cocke TN-
Southeast Greene TN-
810 PM EDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COCKE AND
SOUTHEASTERN GREENE COUNTIES UNTIL 900 PM EDT...
At 809 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hot Springs, or 12 miles northwest of Marshall, moving north at 10
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Tusculum, Round Mountain, Camp Creek and Cedar Creek.
LAT...LON 3606 8263 3600 8278 3598 8279 3597 8277
3592 8282 3595 8285 3595 8290 3593 8290
3593 8292 3588 8290 3587 8292 3584 8292
3581 8296 3582 8296 3599 8305 3611 8288
3618 8268 3610 8261
TIME...MOT...LOC 0009Z 170DEG 7KT 3593 8284
McDThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 8:27 PM EDT | Special Weather Statement | MRX | Johnson | 33 min |
| Jul 16, 9:15 PM EDT | Special Weather Statement | MRX | Greene, Washington | 45 min |
| Jul 17, 2:41 PM EDT | Areal Flood Advisory | MRX | Bledsoe | 2 hr |
| Jul 17, 3:10 PM EDT | Areal Flood Advisory | MRX | Bledsoe, Rhea | 2 hr |
| Jul 17, 3:44 PM EDT | Special Weather Statement | MRX | Rhea | 31 min |
| Jul 17, 4:34 PM EDT | Special Weather Statement | MRX | McMinn, Monroe | 41 min |
| Jul 17, 5:25 PM EDT | Areal Flood Advisory | MRX | Bledsoe | 3 hr |
| Jul 17, 5:26 PM EDT | Special Weather Statement | MRX | Monroe | 49 min |
| Jul 16, 10:21 PM EDT | Special Weather Statement | MRX | Cherokee | 39 min |
| Jul 17, 6:26 PM EDT | Special Weather Statement | MRX | Clay | 49 min |
| Jul 17, 6:36 PM EDT | Special Weather Statement | MRX | Cherokee | 39 min |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.